MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number C703
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable total protein gen.2 assay results for two patient samples tested on the cobas c 703 analytical unit.On (b)(6) 2026: patient sample 1 the initial result was 31.2 g/l.The repeat result was 64.8 g/l.The initial result was deemed low, prompting the rerun.The repeat result aligns with the patient's previous results.The field service engineer inspected the analyzer, verified the cuvette rinsing, adjusted the ultrasonic mixer (usm), replaced the sample probe, and performed a precision check.The issue was not resolved, and new questionable results were reported.On (b)(6) 2026: patient sample 2 the initial result was 23 g/l.The repeat result was 60 g/l.
 
Additional Manufacturer Narrative
The reagent lot number is 932865.The expiration date was requested but not provided.The field service engineer inspected the analyzer; replaced the photometric lamp, cuvettes, reagent probe, and solenoid valve; and readjusted the ultrasonic mixer.The investigation determined that the event was consistent with a hardware issue.The specific cause of the event could not be determined.The investigation determined that the service actions resolved the issue.

Brand Name
COBAS C 703 ANALYTICAL UNIT
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25297110
Report Number1823260-2026-02069
Device Sequence Number9315406
Product Code JJE
UDI-Device Identifier07613336200544
UDI-Public07613336200544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K253490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC703
Device Catalogue Number09502971001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown